I'm a little surprised your doctor took you off the drug so quickly...usually they like to give any of these drugs at least 6 months to a year to see if they are "working" or not. Avonex does by far have the largest needle. The other interferons - -Betaseron and Rebif -- are injected under the skin. Betaseron uses the same sized needle that many folks with diabetes uses..and folks with diabetes inject themselves several times a day, sometimes.
Depression can be a side effect of any of the interferons, but it also can be treated with antidepressants.
As for MS controlling your life...unfortunately you really don't have a lot of choice there. It'll do what it's going to do. You might be fortunate that you'll have a relatively mild course...or not. And it's not your fault, nor is there much you can do about it, other than to keep trying to take your meds and hope for the best. You might want to talk with your doctor about career choices, and see if there are some other alternatives you might not have considered that aren't so physically demanding.
I am having my 10th Tysabri infusion tomorrow, and have had zero side effects...in fact - over 12,500 MS patients have received Tysabri to date with no cases of PML being reported. Also, a MS patient I met has had 51 infusions of Tysabri.
What are you so afraid of? While the FDA indicated there was a risk factor of 0.1% (or 1 in 1000), the current risk factor is actually zero in 12,500 (or 0 in 12,500).
No drug is without risk, not even aspirin.
For complete, current, and accurate Tysabri information, feel free to visit the all volunteer non-sponsored website: http://www.mspatientsforchoice.org/
Current safety and efficacy data can be found at http://www.elan.com/News/full.asp?id=995005 which was presented on May 3, 2007 at the American Academy of Neurology meeting.
Whether you decide to restart Copaxone, move to an interferon, or research more information on Tysabri and discuss same further with your neurologist, I hope you feel better soon and I wish you nothing but the very best...,
Post Edited (msladyinca) : 7/10/2007 2:25:12 PM (GMT-6)